St. Tammany Parish

“Narcan is cheaper than a funeral” in St. Tammany Parish

As has happened all across the nation, fentanyl is taking a deadly toll this week in St. Tammany Parish, leaving three dead and many more at risk.

As reported by WDSU, the St. Tammany Parish Coroner Dr. Charles Preston is cautioning residents about a recent and dramatic uptick in heroin-related overdose deaths.

“Yesterday, we have responded to three apparent heroin overdose fatalities,” Preston said. “While it will take approximately two weeks to get final toxicology reports and it is too early to know for sure, this number of heroin fatalities in one day suggests that this may be adulterated heroin, potentially with Fentanyl or an analog.”

“The public should be aware of the signs and symptoms of an opiate overdose, which include decreased level of consciousness, decreased respiratory effort, and pinpoint pupils,” Preston said. “People should not hesitate to call 911 regarding any of these symptoms, and should consider having direct access to the potentially life-saving drug Narcan, which can arrest the symptoms of an overdose in many cases.

“My message to the families of addicts and to addicts themselves is that Narcan is available over-the-counter without a prescription. While Narcan is relatively expensive, approximately $140 for two doses, it is much cheaper than a funeral.”

Are you or a loved one struggling with addiction, lying to yourself and others? Don’t wait any longer to ask for help. In today’s environment, you never know when your next dose will be your last!

Our Neuro Rehabilitation approach helps address the root causes of addiction once and for all.

To read more about the opioid crisis in St. Tammany Parish, please visit WDSU.com.

Contact Us Today

We are available 24/7 to answer your questions and concerns. Fill out the form below to begin your journey towards recovery today!
  • This field is for validation purposes and should be left unchanged.